Alert archive / Maine / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 84, NWS Caribou, ME
NWS Caribou, ME issued this severe thunderstorm warning at Aug 25, 2007, 7:04 PM EDT for Penobscot County, Maine. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 25, 2007, 7:04 PM EDT (23:04 UTC)
- Expired
- Aug 25, 2007, 7:30 PM EDT
- In force
- 26 min
- Issued by
- NWS Caribou, ME
- Area
- Counties, with a storm outline in the text
County Penobscot County, ME
The radar
The Caribou radar (KCBW), 97 km from the middle of the area, began a volume at 23:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 25, 3:16 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Caribou, ME (KCAR), launched 12:00Z, 11.1 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 647 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 25, 3:00 PM EDT, 4 hours 4 minutes earlier.
Area forecast discussion, Aug 25, 3:00 PM EDT, 4 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
300 PM EDT SAT AUG 25 2007
.SYNOPSIS...
LOW PRESSURE WILL LIFT ACROSS THE NORTH TONIGHT. A COLD FRONT
FOLLOWING THE LOW WILL PUSH INTO THE AREA LATE TONIGHT AND
THEN CONTINUE OFFSHORE DURING SUNDAY. HIGH PRESSURE WILL BUILD
OVER THE REGION MONDAY AND REMAIN IN THE AREA INTO WEDNESDAY. A
COLD FRONT WILL APPROACH LATE WEDNESDAY AND WEDNESDAY NIGHT.
&&
.NEAR TERM /THROUGH SUNDAY/...
MAIN CONCERN IN THE NEAR TERM WILL BE THE SEVERE WEATHER THREAT
FOR THE CWA LATE THIS AFTERNOON INTO EARLY TONIGHT. LATEST SURFACE
ANALYSIS INDICATES LOW PRESSURE NORTH OF NEW YORK STATE MOVING
EAST ALONG A NEAR STATIONARY FRONTAL BOUNDARY EXTENDING INTO NORTH
CENTRAL MAINE / K40B TO KHUL LINE/ ATTM. NORTH OF THE FRONT SKY
CONDITIONS CONSIST OF SC/AC WITH LIMITED HEATING TAKING PLACE WHILE
SOUTH OF THE BOUNDARY STRONG HEATING HAS OCCURRED WITH SURFACE
TEMPERATURES WELL INTO THE 80S /EVEN ALONG THE COAST/ ALONG WITH
DEW POINTS GENERALLY IN THE LOWER TO MID 70S.
OTHER THAN SOME WEAK WAA SHOWER OCCURRING ACROSS THE NORTHERN
ZONES...WEAK SURFACE RIDGING HAS KEPT CONVECTION LIMITED THROUGH
EARLY THIS AFTERNOON. AS THE ATMOSPHERE CONTINUES TO DESTABILIZE...
THE COMBINATION OF DEEP MOISTURE IN PLACE WILL INTERACT PROPAGATING
LOW LEVEL JET OF 40+ KTS TO ENHANCE LOW LEVEL CONVERGENCE AND
SHEAR ESPECIALLY IN THE VICINITY OF THE FRONTAL BOUNDARY. EXPECT
CONVECTION TO RAPIDLY DEVELOP OVER THE NEXT COUPLE OF HOURS WITH A
POSSIBLE WW BEING ISSUED FOR A PORTION OR ALL OF THE CWA.
EXPECT THE SEVERE THREAT TO DIMINISH LATE TONIGHT...HOWEVER THE
SURFACE COLD FRONT WILL BE SLOW TO MOVE SOUTHEAST ACROSS THE CWA
OVERNIGHT AND DURING SUNDAY. WILL HOLD ONTO MENTION OF TSTMS
ESPECIALLY DOWNEAST OVERNIGHT. SURFACE FRONT WILL BE SLOW TO
TRANSITION OFF THE COAST AND THROUGH THE COASTAL WATERS DURING
SUNDAY. LATEST SREF AND NAM GUIDANCE HOLDS ONTO A RIBBON OF CAPE
ACROSS INTERIOR AND COASTAL DOWNEAST DURING SUNDAY. WILL KEEP
CHANCE POPS GOING ACROSS THESE ZONES ALONG WITH THE MENTION OF
TSTMS AS WELL. FURTHER TO THE NORTH STILL EXPECT SOME SHOWERS AS
SHORT WAVE LIFTS ACROSS THE NORTHERN AND WESTERN ZONES DURING THE
MAXIMUM HEATING TIME OF SUNDAY.
&&
.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/...
HIGH PRESSURE WILL BUILD IN FROM THE NORTHWEST SUNDAY NIGHT
ALLOWING SKIES TO BECOME MOSTLY CLEAR. LIGHT WINDS AND MOIST
GROUND MAY RESULT IN SOME PATCHY FOG EARLY MONDAY MORNING.
OTHERWISE...MONDAY WILL BE SUNNY WITH LIGHT WINDS AND SEASONABLY
WARM TEMPERATURES AS THE HIGH BUILDS OVER. THE HIGH WILL SLIDE
JUST SOUTH OF THE REGION ON TUESDAY AS A WARM SOUTHWESTERLY FLOW
PUSHES TEMPERATURES TO NEAR 80 IN MANY AREAS. THIS WILL BE
FOLLOWED BY A MOSTLY CLEAR AND MILD NIGHT TUESDAY NIGHT.
&&
.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
COLD FRONT BEGINS TO APPROACH THE AREA ON WEDNESDAY WITH
INCREASING CLOUDS AND PRECIPITATION CHANCES AS THE DAY PROGRESSES.
MODELS SHOWING THIS FRONT SLOW TO MOVE ONCE OVER THE AREA WHICH
CAN STIR UP SOME SHOWERS FOR THURSDAY AS WELL. ONCE FRONT PASSES
ON THURSDAY NIGHT HIGH PRESSURE BUILDS IN AND COOLS THINGS DOWN
ACROSS THE CWA. HIGHS WILL BE AROUND 70 IN THE NORTH AND LOW 70S
DOWNEAST FOR FRIDAY AND SATURDAY. LOADED HPC GUIDANCE TO START AND
ONLY CHANGES MADE WERE TO LOWER POPS ON THURSDAY NIGHT AND FRIDAY.
&&
.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
VFR CONDITIONS EXPECTED TO START OUT AND AS THE LOW PRESSURE
SYSTEM APPROACHES WILL SEE SCATTERED MVFR CONDITIONS WITH ANY
SHOWERS AND THUNDERSTORMS. AS NIGHT WEARS ON WILL SEE A TREND
TOWARD IFR CEILINGS ACROSS THE REGION WITH AREAS OF MVFR.
VFR CONDITIONS ARE EXPECTED SUNDAY NIGHT THROUGH
TUESDAY NIGHT WITH THE POSSIBLE EXCEPTION OF SOME PATCHY FOG LATE
SUNDAY NIGHT AND AGAIN LATE MONDAY NIGHT...MAINLY IN THE VALLEYS.
&&
.MARINE...
WILL CONTINUE THE SCA HEADLINE FOR HAZARDOUS SEAS TONIGHT.
EXPECT WINDS TO PICK UP SOME IN ADVANCE OF APPROACHING SURFACE
COLD FRONT...HOWEVER WINDS SHOULD REMAIN BELOW HEADLINE CRITERIA
THROUGH SUNDAY.
WINDS AND SEAS ARE EXPECTED TO REMAIN BELOW SCA SUNDAY NIGHT
THROUGH MID WEEK.
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
MARINE...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 6 AM EDT SUNDAY
FOR ANZ050.
&&
NEAR TERM...FITZSIMMONS
SHORT TERM...BLOOMER
LONG TERM...WEITLICH
AVIATION...FITZSIMMONS
MARINE...FITZSIMMONS/BLOOMERHazardous weather outlook, Aug 25, 3:30 PM EDT, 3 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CARIBOU ME 330 PM EDT SAT AUG 25 2007 ANZ050-MEZ001>006-010-011-015>017-029>032-261930- COASTAL WATERS FROM EASTPORT ME TO STONINGTON ME OUT 25 NM- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT- INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK- COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- 330 PM EDT SAT AUG 25 2007 ...SEVERE THUNDERSTORM WATCH 651 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...EAST CENTRAL MAINE...NORTH CENTRAL MAINE...NORTHERN MAINE...SOUTHEAST MAINE AND WEST CENTRAL MAINE. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS PLEASE REPORT SEVERE WEATHER BY CALLING THE SPOTTER HOTLINE. ALL OTHERS PLEASE CALL IN REPORTS USING THE AUTOMATED REPORTING SYSTEM BY CALLING TOLL FREE 877-633-6772. FITZSIMMONS
In the hours before
Special weather statement, Aug 25, 3:25 PM EDT, 3 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
325 PM EDT SAT AUG 25 2007
MEZ004-010-252000-
CENTRAL PISCATAQUIS-NORTHERN PISCATAQUIS-
325 PM EDT SAT AUG 25 2007
...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...PISCATAQUIS COUNTY...
AT 319 PM EDT...DOPPLER WEATHER RADAR INDICATED A THUNDERSTORM 5 MILES
WEST OF ROCKWOOD. THE STORM WAS MOVING EAST AT 25 MPH.
LOCATIONS LIKELY TO BE AFFECTED THROUGH 400 PM EDT INCLUDE...
ROCKWOOD... KOKADJO... LOBSTER LAKE...
THIS STORM HAS THE POTENTIAL TO PRODUCE...
GUSTY WINDS...UP TO 35 MILES AN HOUR...
HEAVY RAINFALL...WITH SOME PONDING IN LOW LYING AREAS...
FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
BLOOMERSpecial weather statement, Aug 25, 4:21 PM EDT, 2 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
421 PM EDT SAT AUG 25 2007
MEZ004-005-010-252115-
CENTRAL PISCATAQUIS-NORTHERN PENOBSCOT-NORTHERN PISCATAQUIS-
421 PM EDT SAT AUG 25 2007
...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...PISCATAQUIS AND PENOBSCOT
COUNTIES...
AT 412 PM EDT...DOPPLER WEATHER RADAR INDICATED A THUNDERSTORM WITH
GUSTY WINDS OVER KOKADJO. THE STORM WAS MOVING EAST AT 30 MPH.
LOCATIONS LIKELY TO BE AFFECTED THROUGH 515 PM EDT INCLUDE...
KOKADJO... RIPOGENUS... TELOS LAKE...
MOUNT KATAHDIN... MILLINOCKET...
THIS STORM HAS THE POTENTIAL TO PRODUCE...
HAIL...THE SIZE OF PEAS...
STRONG AND GUSTY WINDS...UP TO 50 MILES AN HOUR...
HEAVY RAINFALL...WITH SOME PONDING IN LOW LYING AREAS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 11 PM EDT. STAY
TUNED TO LOCAL MEDIA OUTLETS OR NOAA WEATHER RADIO FOR THE LATEST
SEVERE WEATHER INFORMATION.
IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.
TO REPORT SEVERE WEATHER DIRECTLY TO THE NATIONAL WEATHER SERVICE...
DIAL 1-877-633-6772 OR CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY
AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN CARIBOU MAINE.
WALLINGFORDSpecial weather statement, Aug 25, 6:38 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
638 PM EDT SAT AUG 25 2007
MEZ002>005-010-252345-
CENTRAL PISCATAQUIS-NORTHEAST AROOSTOOK-NORTHERN PENOBSCOT-NORTHERN
PISCATAQUIS-NORTHERN SOMERSET-
638 PM EDT SAT AUG 25 2007
...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...PISCATAQUIS...PENOBSCOT...
AROOSTOOK AND SOMERSET COUNTIES...
AT 629 PM EDT...DOPPLER WEATHER RADAR INDICATED A THUNDERSTORM WITH
GUSTY WINDS 7 MILES SOUTH OF CHESUNCOOK. THE STORM WAS MOVING EAST AT
30 MPH.
LOCATIONS LIKELY TO BE AFFECTED THROUGH 745 PM EDT INCLUDE...
CHESUNCOOK... CHAMBERLAIN LAKE... TAMWAY...
RIPOGENUS... TELOS LAKE... BAXTER ST PARK...
MOUNT KATAHDIN... MOOSEHORN CROSSING...
THIS STORM HAS THE POTENTIAL TO PRODUCE...
HEAVY RAINFALL...WITH SOME PONDING IN LOW LYING AREAS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 11 PM EDT. STAY
TUNED TO LOCAL MEDIA OUTLETS OR NOAA WEATHER RADIO FOR THE LATEST
SEVERE WEATHER INFORMATION.
IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.
TO REPORT SEVERE WEATHER DIRECTLY TO THE NATIONAL WEATHER SERVICE...
DIAL 1-877-633-6772 OR CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY
AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN CARIBOU MAINE.
WALLINGFORDSpecial weather statement, Aug 25, 6:45 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
645 PM EDT SAT AUG 25 2007
MEZ011-252330-
CENTRAL PENOBSCOT-
645 PM EDT SAT AUG 25 2007
...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...PENOBSCOT COUNTY...
AT 641 PM EDT...DOPPLER WEATHER RADAR INDICATED A THUNDERSTORM WITH
SMALL HAIL AND GUSTY WINDS 13 MILES WEST OF WINN. THE STORM WAS
MOVING EAST AT 25 MPH.
LOCATIONS LIKELY TO BE AFFECTED THROUGH 730 PM EDT INCLUDE...
MATTAWAMKEAG... WINN... KINGMAN...
THIS STORM HAS THE POTENTIAL TO PRODUCE...
HAIL...THE SIZE OF PEAS...
GUSTY WINDS...UP TO 35 MILES AN HOUR...
HEAVY RAINFALL...WITH SOME PONDING IN LOW LYING AREAS...
DEADLY CLOUD-TO-GROUND LIGHTNING...UP TO 4 STRIKES PER MINUTE...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT.
STAY TUNED TO LOCAL MEDIA OUTLETS OR NOAA WEATHER RADIO FOR THE
LATEST SEVERE WEATHER INFORMATION.
IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.
TO REPORT SEVERE WEATHER DIRECTLY TO THE NATIONAL WEATHER SERVICE...
DIAL 1-877-633-6772 OR CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY
AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN CARIBOU MAINE.
FITZSIMMONSThe office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 3:29 PM EDT | Severe Thunderstorm Warning | CAR | Piscataquis | 46 min |
| Aug 25, 5:19 PM EDT | Severe Thunderstorm Warning | CAR | Penobscot | 41 min |
| Aug 25, 5:52 PM EDT | Severe Thunderstorm Warning | CAR | Piscataquis, Somerset | 38 min |
| Aug 25, 7:40 PM EDT | Severe Thunderstorm Warning | CAR | Piscataquis | 50 min |
Nearby
Severe Thunderstorm Warnings in Maine, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.